I have 5 year with cough and has mild asthma. Start singulair (montelukast) or flovent, or start both?
Maybe. Rare asthma exacerbations short acting inhaler, then flovent, then singular.
As an adult with mild asthma, is taking singulair (montelukast) instead of an inhaled corticosteroid (flovent diskus) a realistic option?
Yes. Discuss this option with your doctor.
Yes. Yes, if it works for you. Generally, singulair (montelukast) works for allergies and asthma, and it is a very well tolerated medication. Give it a try!
I have chronic asthma. I am on Singulair (montelukast). I took Flovent (2 puffs) earlier this evening and my heart beat has been erratic. Caused by the Flovent?
Arrhythmia. Is frequently associated with use of short acting beta agonist inhalers (SABAs) such as Flovent. This is generally fairly short-lived, but it is possible that some patients may have more prolonged "palpitations" caused by increased heart rate (caused by beta stimulation) or irregular/skipped beats. If this is the case, you should talk with your doctor about it ASAP.
Should not... This is not usually a side effect associated with Flovent. It is definitely a side effect of albuterol (Brand names Proair, Ventolin, for example). Sometimes people gets confused which inhaler they are using when they have been prescribed more than one. Double check on this since this is most likely caused by albuterol instead.
No. Flovent is an inhaled steroid and does not cause palpitations. Albuterol would be more likely to do so. Now if the flovent is combined with another medicine (is there another word after fluticasone on the inhaler?), then it would be a possible cause. If you have chest pain or dizziness with the erratic heart beat, you need to be seen urgently.
RAD =ASTHMA. Flovent is unlikely cause palpitations. It is a long acting steroid inhaler, usually dosed 2puffs bid. The most important tool to monitor the asthma is your Peak Flow meter. Take 3 readings am and Pm average them and keep a record of the number. If your maintenance therapy of Singulair (montelukast) and Flovent are effective your # >450. If not your regimen needs reevaluation. EKG/ Labs to evaluate palpitations.
My 16 mth old has been on singulair (montelukast) for about 2 wkd for allergies and possible asthma. She keeps waking up at night with a horrible cough. Suggestions?
Cough in children. There are several things that could be going on. First is that the cough may actually be caused by the singulair (montelukast). Simply stop the medicine and see how she does. Could be her allergies are more than singulair (montelukast) can manage. You can try an anti-histamine like cetirizine. Could be completely unrelated and be reflux. A trial of zantac can sometimes help answer the question.
Asthma at 73% peak flow unprodctv cough except formed ovoid balls lt yellow. Drinking tons! 97.5 singulair (montelukast) advair, proair -2 osteopenia, steroids bad?
Steroids. People with chronic asthma or COPD if they need steroid should not be withheld as it is lifesaving. We do have to protect the bones as we want to avoid most of all spinal fractures. We can give certain things like calcitonin or bisphosphonates if needed. Your doctor and you can make that decision when you discuss your problem.
The air I breathe burns. Even outside in the cold. Pepperspray like cough. Teeth and gums burn. Singulair, (montelukast) ibuprofen and zyrtec taken. Is this asthma?
Maybe. Can't answer without more information. Possible asthma but I would not guess!